Acute myocardial infarction following COVID-19 vaccination: a cause or a coincidence?
* Corresponding author
Background Acute Myocardial Infarction (AMI) is a fatal condition with a subsequent variety of complications. Recently, COVID-19 vaccine has become an essential precaution to avoid infection. However, it is uncommon for AMI to manifest as a result of the COVID-19 vaccination.
Thirty-two years old man, previously healthy, come to the emergency department with a four-hour history of chest discomfort after Covishield (AstraZeneca) vaccination. He was neither hypertensive, diabetic, or smoker and lacked any other typical risk factors for cardiovascular disease.
This case describes an adverse response to the COVID-19 vaccination that has the potential to be life-threatening. He had received his first dose of the Covishield vaccination five days prior. Extensive anterior STEMI was diagnosed post-cardiac arrest. He had primary percutaneous coronary intervention (PCI) to recanalize an occluded proximal LAD.
Additional screenings for young individuals should be considered before administering the COVID-19 (AstraZeneca) vaccine as a preventive step if reports of significant adverse events in older adults continue.
Ahmed A. Elheet, Mohamad H. Farrag, Mohamed M. Elkeliei, Ali M. Alabdali. Acute myocardial infarction following COVID-19 vaccination: a cause or a coincidence?. Cardiometry; Issue 22; May 2022; p.143-146; DOI: 10.18137/cardiometry.2022.22.143146; Available from: https://www.cardiometry.net/issues/no22-may-2022/acute-myocardial-infarction